Golden Retriever Dog Forums banner

1 - 6 of 6 Posts

·
Registered
Joined
·
24 Posts
Discussion Starter #1
Hi everyone,
Wondering if anyone has experience with stridor? Our dog (8 y.o. female English golden, a little overweight but otherwise seemingly in good health) is on prednisone for a skin irritation. She's having the side-effects that we're used to with prednisone--panting, increased thirst, increased urination. However, I don't remember in the past whether she's had the stridor that she's occasionally experiencing now. She'll breathe with short, shallow breaths, and the exhale is audible, the noise seemingly coming from her nose, sort of a gentle puff. No whine or whistle or rasp--just a louder-than-usual expelling-of-air sound. We notice it when she's at rest but awake. It seems to go away when she sleeps, which makes me think it may be a reaction to some sort of discomfort, rather than an actual obstruction of the airways. Would be very interested in other folks' thoughts and experiences. Is this likely a prednisone reaction, like the panting?
Thanks!
Sarah in North Carolina
 

·
Dog Lover
Joined
·
42,038 Posts
Sarah

Sarah

Wish I had an answer but I don't. I would definitely call and ask the vet, so they can put your mind at ease.
 

·
Registered
Joined
·
4,210 Posts
I definitely agree with Karen. Ask the vet. There are several things that Goldens can have that can be serious. It's always the best to seek advise from your vet. Please let us know what they say.
 

·
Registered
Joined
·
24 Posts
Discussion Starter #5
Thanks, everyone. We've taken her off the Prednisone for the weekend to see if that makes a difference. If the symptoms persist, we'll call her doctor first thing Monday. Fortunately, she seems chipper, and her appetite is good.

If I can figure out how to do it, I'll attach a photo of the patient, Miss Landers, on a camping trip last week. She's a big sweetheart.

 

·
I miss my Buddy
Joined
·
11,531 Posts
I am glad Miss Landers is feeling better. She is lovely girl. The only thing I know is you cant just stop prednisone, it has to be taken off gradually. Please talk with your vet about that.
 
1 - 6 of 6 Posts
Top